MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH IEXP DDV TI SLOTTED CONN STRT; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH IEXP DDV TI SLOTTED CONN STRT; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 175450010
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 07/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During the post op control the surgeon (dr (b)(6)) has seen on xrays that one of the lower offset connector has moved and was no more in the original position.The x-ray can be found enclosed.Also a picture including all product codes and lot numbers which had been used can be found enclosed.Initial procedure was on (b)(6) 2018.
 
Additional Manufacturer Narrative
(b)(4).Device was not returned for evaluation.However, a copy of the x-ray was received which revealed that the reported connector seems to have loosened and migrated from its intended position, slipping from the rod.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the device, we are unable to confirm the reported issue or identify the root cause.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.Should more information and/or the sample be provided at a later time, this complaint will be reopened and device evaluated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Event or Problem Description
Updated event: the revision did take place on an unknown date.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Concomitant medical products: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).Device history was requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The setscrew was able to be screwed onto the connector and secure the rod.The complaint was not able to be replicated since the exact situation could not be reproduced.However, a picture of the x-rays of the construct was received which revealed that the reported connector seems to have loosened and migrated from its intended position, slipping from the rod.This is consistent with the reported complaint condition, thus confirming the complaint.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot an ri review was performed on the product code 175450010, lot # bdkw8sm, and no discrepancies were observed during the manufacturing process.The lot was released in two lots, one on september 20th, 2016, and second on june 8th, 2017.,an ri review was performed on the product code 175450010, lot # bdkw8sm, and no discrepancies were observed during the manufacturing process.The lot was released in two lots, one on (b)(6) 2016, and second on (b)(6) 2017 a review of the receiving inspection (ri) for the reported lots of the reported products did not find any anomalies in the release of these devices.,a review of the receiving inspection (ri) for the reported lots of the reported products did not find any anomalies in the release of these devices.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
IEXP DDV TI SLOTTED CONN STRT
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7762563
Report Number1526439-2018-50758
Device Sequence Number1258757
Product Code NKB
UDI-Device Identifier10705034251684
UDI-Public(01)10705034251684
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number175450010
Device Catalogue Number175450010
Device Lot NumberBDKW8SM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer08/13/2018
12/18/2019
12/18/2019
01/15/2020
02/07/2020
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date08/21/2018
12/18/2019
12/26/2019
02/07/2020
02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;